Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2016, 5:40 PM CDT for Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 2, 2016, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS84 KOHX 022240 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT TUE AUG 2 2016 TNZ006-022315- MONTGOMERY TN- 540 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL 615 PM CDT... AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAK GROVE...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...WOODLAWN AND PALMYRA. LAT...LON 3653 8717 3642 8748 3664 8755 3664 8727 TIME...MOT...LOC 2239Z 335DEG 13KT 3666 8743 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:34 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 3:34 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 334 PM CDT TUE AUG 2 2016 .SHORT TERM... The thunderstorm complex that washed across our southern and western sections earlier today, and dumped a goodly amount of rain, has now pushed down into Alabama. It was associated with an upper level disturbance that moved from near Bowling Green, KY down toward Crossville. Temperatures at 3pm were mainly in the middle to upper 80s, except a tad lower where thunderstorms and clouds were most prevalent. We stay in a warm and moist air mass over the next several days, and keep at least a small chance for thunder each period through Thursday night. Still looks like by Thursday afternoon we'll likely see some afternoon heat indices push to between 100 and 103 over western areas (especially west of I-65). By Friday afternoon, as temperatures west of the Cumberland Plateau warm toward the middle 90s, we'll likely see heat indices of 100 to 103 become more widespread. Some spots near the Tennessee River may approach Heat Advisory criteria. .LONG TERM... Still looks like a cold front drops into our area over the weekend, and models are a bit more progressive with it than they were yesterday. In fact, both the GFS and ECMWF push a back door cold front into Middle Tennessee by Saturday night and actually drop dew points into the middle and upper 60s in our area by Monday--which, sadly enough, is actually rather low compared to readings in 70s we've been used to seeing. However, will approach this southward penetration of the cold front into the upper level ridge with a bit of caution. Therefore, while models diminish precip over our neck of the woods by Sunday, will delay that possible decrease until Monday, and even then, mainly over our northern counties. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...HRRR suggests afternoon activity will be less impactful than this morning's storms that affected areas mainly west and south of BNA. Will leave the TAF's dry the next 24 hrs. as the models project lower POP's for tonight and tomorrow. Overnight MVFR fog is possible. Otherwise, we are trending toward VFR wx and generally light/calm winds. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 92 73 93 73 / 10 20 20 30 20 Clarksville 72 90 72 91 72 / 20 30 20 30 20 Crossville 68 85 68 86 69 / 20 20 20 40 30 Columbia 72 92 72 93 72 / 20 20 20 30 20 Lawrenceburg 72 91 71 92 72 / 20 20 20 30 20 Waverly 72 91 72 93 72 / 20 30 20 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........19
Hazardous weather outlook, Aug 2, 5:19 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT TUE AUG 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 519 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STORMS MAY BECOME STRONG TO SEVERE TODAY...ESPECIALLY WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND LOCALIZED FLOODING THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. HURLEY
In the hours before
Special weather statement, Aug 2, 5:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT TUE AUG 2 2016 TNZ006-022315- MONTGOMERY TN- 540 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL 615 PM CDT... AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAK GROVE...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...WOODLAWN AND PALMYRA. LAT...LON 3653 8717 3642 8748 3664 8755 3664 8727 TIME...MOT...LOC 2239Z 335DEG 13KT 3666 8743 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:13 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Aug 1, 7:39 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 36 min |
| Aug 2, 7:36 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Perry | 3 hr |
| Aug 2, 8:47 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Aug 2, 6:16 PM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.